Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 59, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 12, 2003, 3:08 PM CDT for Avoyelles Parish, Evangeline Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 12, 2003, 4:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Avoyelles Parish, LA, Evangeline Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3708 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS54 KLCH 122008
SVRLCH
LAC009-039-122115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA
EVANGELINE PARISH IN CENTRAL LOUISIANA
* UNTIL 415 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTH OF BUNKIE...MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUNKIE...COTTONPORT...EVERGREEN...
HAMBURG...MANSURA...MOREAUVILLE...PLAUCHEVILLE AND TURKEY CREEK
DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND
MOBILE HOMES ARE NOT SAFE.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3113 9204 3097 9220 3091 9247 3081 9250
3098 9184
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT THU JUN 12 2003
VISIBLE IMAGERY WAS SHOWING TSTM COMPLEX MOVED OUT OF NE TX AND
COLLIDED WITH A STRONG SEABREEZE BOUNDARY OVER THE INTERIOR OF SE TX
AND WESTERN PORTIONS OF CENTRAL LOUISIANA. WEVE RECEIVED SEVERAL
REPORTS OF SEVERE WX FROM THIS. THE CULPRIT WAS A LEFT FRONT EXIT
REGION OF A STRONG SUBTROPICAL JET OVER TEXAS WHICH MOVED OVER AN
AREA WITH HIGH CAPES...AS SHOWN BY SOUNDINGS AND SATELLITE DERIVED
IMAGERY.
WILL OPT TO HOLD POPS HIGH EARLY THIS EVENING FOR NORTHERN ZONES.
EXPECT TSTM ACTIVITY TO RAPIDLY DIMINISH LATER THIS EVENING AS THE
JET MIGRATES NORTHWARD...PUTTING THE AREA IN A SUBSIDENT RIGHT FRONT
EXIT QUADRANT OF THE JET.
NEXT RAINMAKER LOOKS TO BE A TROF MOVING ON THE SOUTHERN TRACK OUT
OF THE DESERT SOUTHWEST...GFS BRINGS THIS IN AROUND SATURDAY. RAIN
CHANCES WILL BE SLOW TO MOVE OUT AS THE TROF LINGERS THROUGH SUNDAY.
EXPECTING MODERATE ONSHORE FLOW TO SLACKEN BY SUNDAY AS GRADIENT
SUBSIDES.
RAIN CHANCES INCREASE INTO THE MIDDLE OF NEXT WEEK AS THE MRF SHOWS
A DEEPENING TROF OVER THE SOUTHERN PLAINS...POSSIBLY CLOSING INTO AN
UPPER LOW OVER NE TX.
.PRELIMINARY POINT TEMPS/POPS...
KBPT 77 91 76 90 / 10 20 20 40
KLCH 76 89 75 89 / 20 30 20 40
KLFT 74 90 75 89 / 20 20 10 40
KAEX 72 87 72 89 / 60 40 20 60
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC115-SEVERE TSTM WARNING FOR VERNON PARISH UNTIL 245 PM.
LAC079-SEVERE TSTM WARNING FOR RAPIDES PARISH UNTIL 315 PM.
TX...NONE.
SWEENEYHazardous weather outlook, Jun 12, 4:21 AM CDT, 10 hours 47 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
In the hours before
Local storm report, Jun 12, 12:58 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM JASPER TX WIND DAMAGE
06/12/03 JASPER POWER OUTAGES AND TREE
DOWN ACROSS 1408 FARM ROAD.
FNLocal storm report, Jun 12, 1:33 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0133 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 PM TOLEDO BEND DAM TX 58 MPH WIND GUST
06/12/03 NEWTON 58 MPH WIND GUST REPORTED.
FNLocal storm report, Jun 12, 1:44 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0144 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 4 W ANACOCO LA WIND DAMAGE
06/12/03 VERNON SHERIFFS OFFICE REPORTS
TREES DOWN OVER HIGHWAY
392.
MJWLocal storm report, Jun 12, 2:15 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0215 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 PM LEESVILLE LA 0.88 IN HAIL
06/12/03 VERNON PUBLIC REPORTED NICKLE
SIZE HAIL AND 40 MPH WIND.
FNLocal storm report, Jun 12, 2:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM SIMPSON LA WIND DAMAGE
06/12/03 VERNON POWERLINES DOWN. KPOE
RADAR ESIMATED WINDS 70
KNOTS.
FNLocal storm report, Jun 12, 2:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0257 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 2 E SLAGLE LA WIND DAMAGE
06/12/03 VERNON PUBLIC REPORTED SHED
DESTROYED IN THE SMALL
COMMUNITY OF HICKS.
FNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:15 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 60 min |
| Jun 12, 8:46 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 59 min |
| Jun 12, 1:21 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 54 min |
| Jun 12, 2:11 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 64 min |
| Jun 12, 2:20 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.